Alert archive / California / High Wind Warnings in 2010

High Wind Warning 3, NWS San Diego, CA

April 4, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind warning at Apr 4, 2010, 11:34 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 4, 2010, 8:00 PM PDT. It was in force for 26 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2010, 11:34 AM PDT (18:34 UTC)
In effect from
Apr 4, 2010, 8:00 PM PDT
Expired
Apr 5, 2010, 9:35 PM PDT
In force
26 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 12:16 AM PDTHIGH SUST WINDS 641 N Mount Laguna, CAWINDS UP TO 64 MPH WERE MEASURED AT THE TOP OF MONUMENT PEAK NEAR MOUNT LAGUNA.
Apr 5, 11:38 AM PDTNON-TSTM WND GST 677 Se Lucerne Valley, CAA TRAINED WEATHER SPOTTER MEASURED A 67 MPH WIND GUST ON THE DESERT SLOPES OF THE SAN BERNARDINO MOUNTAINS NEAR LUCERNE VALLEY.
Apr 5, 2:17 PM PDTNON-TSTM WND GST 612 Wsw Banner, CAA 61 MPH WIND GUST WAS MEASURED BY A WEATHER STATION IN SOUTHERN JULIAN.
Apr 5, 3:50 PM PDTNON-TSTM WND GST 6410 Nw Palm Springs, CAA 64 MPH WIND GUST WAS MEASURED BY THE WHITEWATER RAWS. OFFICIALS HAVE SHUT DOWN INDIAN CANYON DRIVE DUE TO BLOWING DUST.
Apr 5, 3:56 PM PDTNON-TSTM WND GST 544 Se Desert Hot Springs, CAA 54 MPH WIND GUST WAS MEASURED NEAR DESERT HOT SPRINGS AT DESERT EDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WWUS76 KSGX 041834
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1134 AM PDT SUN APR 4 2010

CAZ055-056-058-060>062-050315-
/O.UPG.KSGX.HW.A.0002.100404T2000Z-100406T0600Z/
/O.NEW.KSGX.WI.Y.0016.100404T2000Z-100405T0300Z/
/O.NEW.KSGX.HW.W.0003.100405T0300Z-100406T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1134 AM PDT SUN APR 4 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 PM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PDT
MONDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT. 


* SYNOPSIS: A TROUGH OF LOW PRESSURE WILL BRING STRONG...GUSTY
  SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND DESERTS THIS
  AFTERNOON THROUGH MONDAY EVENING.

* TIMING: WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED
  THIS AFTERNOON AND EVENING...THEN STRONGER WINDS WITH PEAK WIND
  GUSTS IN EXCESS OF 60 MPH ARE LIKELY OVERNIGHT THROUGH MONDAY
  EVENING. 

* WINDS: THIS WEST WIND EVENT WILL OCCUR MAINLY ON THE MOUNTAIN
  CRESTS AND ONTO THE DESERT SLOPES OF THE MOUNTAINS. ALSO STRONG
  WIND GUSTS ARE LIKELY ONTO THE DESERT FLOOR...DOWNWIND OF THE
  MOUNTAINS. THE WINDS WILL BE VERY GUSTY...AND AT TIMES MAY SHIFT
  TO OPPOSITE DIRECTIONS DUE TO MOUNTAIN WAVE ACTION.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND
  SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHERE THE
  STRONGEST WINDS SURFACE...TREE...AND POWER LINE DAMAGE IS
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
5 follow-up statements
239 
WWUS76 KSGX 050311
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 PM PDT SUN APR 4 2010

CAZ055-056-058-060>062-051300-
/O.EXP.KSGX.WI.Y.0016.000000T0000Z-100405T0300Z/
/O.CON.KSGX.HW.W.0003.000000T0000Z-100406T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
811 PM PDT SUN APR 4 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT MONDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY HAS BEEN REPLACED BY THE HIGH WIND
WARNING...WHICH REMAINS IN EFFECT UNTIL 10 PM PDT MONDAY.


* SYNOPSIS: A TROUGH OF LOW PRESSURE WILL BRING STRONG SOUTHWEST
  TO WEST WINDS TO THE MOUNTAINS AND DESERTS THROUGH MONDAY
  EVENING.

* TIMING: WINDS OF 20 TO 40 MPH WITH PEAK GUSTS IN EXCESS OF 60
  MPH ARE LIKELY OVERNIGHT THROUGH MONDAY EVENING.

* WINDS: THESE STRONG WINDS WILL OCCUR MAINLY ON THE MOUNTAIN
  CRESTS AND DOWN THE EASTERN SLOPES. THE STRONG GUSTY WINDS WILL
  MAKE IT ALL THE WAY TO THE DESERT FLOOR IN SOME AREAS...AND MAY
  SHIFT TO THE OPPOSITE DIRECTION AT TIME DUE TO ROTOR ACTIVITY.

* IMPACTS: THE WINDS WILL MAKE DRIVING EXTREMELY
  DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.
  AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR
  ZERO AT TIMES. WHERE THE STRONGEST WINDS SURFACE...TREE...AND
  POWER LINE DAMAGE IS LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
354 
WWUS76 KSGX 050821
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
121 AM PDT MON APR 5 2010

CAZ055-056-058-060>062-051700-
/O.CON.KSGX.HW.W.0003.000000T0000Z-100406T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
121 AM PDT MON APR 5 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* SYNOPSIS: A TROUGH OF LOW PRESSURE WILL CAUSE STRONG...GUSTY WINDS
  TODAY THROUGH THIS EVENING.

* AREAS: MOUNTAINS AND DESERTS...MAINLY ON THE MOUNTAIN CRESTS AND
  DOWN THE EASTERN SLOPES...MAKING IT ALL THE WAY TO THE DESERT
  FLOOR IN SOME AREAS.

* WINDS: WEST WINDS 20 TO 40 MPH WITH PEAK GUSTS IN EXCESS OF 60 MPH.
  WINDS MAY BRIEFLY SHIFT TO THE OPPOSITE DIRECTION AT TIMES DUE
  TO MOUNTAIN WAVE ROTOR ACTIVITY.

* IMPACTS: THE WINDS WILL MAKE DRIVING EXTREMELY DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF
  BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT
  TIMES. WHERE THE STRONGEST WINDS SURFACE...TREE...AND POWER
  LINE DAMAGE IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MACKECHNIE
229 
WWUS76 KSGX 051659
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
959 AM PDT MON APR 5 2010

CAZ055-056-058-060>062-060015-
/O.CON.KSGX.HW.W.0003.000000T0000Z-100406T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
959 AM PDT MON APR 5 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* SYNOPSIS: A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL
  CAUSE STRONG...GUSTY WINDS TODAY THROUGH THIS EVENING.

* AREAS: MOUNTAINS AND DESERTS...MAINLY ON THE MOUNTAIN CRESTS AND ON
  THE EASTERN SLOPES...MAKING IT ALL THE WAY TO THE DESERT FLOOR
  IN SOME AREAS.

* WINDS: WEST WINDS 20 TO 40 MPH WITH PEAK GUSTS IN EXCESS OF 60
  MPH. WINDS MAY BRIEFLY SHIFT TO THE OPPOSITE DIRECTION AT TIMES
  DUE TO MOUNTAIN WAVE ROTOR ACTIVITY...ESPECIALLY IN THE
  COACHELLA VALLEY.

* IMPACTS: THE WINDS WILL MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST
  AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHERE
  THE STRONGEST WINDS SURFACE...TREE...AND POWER LINE DAMAGE IS
  LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

PG
362 
WWUS76 KSGX 052355
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
455 PM PDT MON APR 5 2010

CAZ055-056-058-060>062-060500-
/O.CON.KSGX.HW.W.0003.000000T0000Z-100406T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
455 PM PDT MON APR 5 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* SYNOPSIS: THE TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT
  WILL CONTINUE STRONG...GUSTY WINDS THROUGH THIS EVENING.


* AREAS: MOUNTAINS AND DESERTS...MAINLY ON THE EASTERN SLOPES OF
  THE MOUNTAINS AND THE DESERT FOOTHILLS.

* WINDS: WEST WINDS 20 TO 40 MPH WITH PEAK GUSTS IN EXCESS OF 60
  MPH. WINDS MAY BRIEFLY SHIFT TO THE OPPOSITE DIRECTION AT TIMES
  DUE TO MOUNTAIN WAVE ROTOR ACTIVITY...ESPECIALLY IN THE
  COACHELLA VALLEY. BY LATE EVENING...WINDS WILL DIMINISH TO 15 TO
  25 MPH WITH GUSTS TO 40 MPH AND WILL CONTINUE TO WEAKEN
  OVERNIGHT.

* IMPACTS: THE WINDS WILL MAKE DRIVING EXTREMELY DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF
  BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT
  TIMES. WHERE THE STRONGEST WINDS SURFACE...TREE...AND POWER LINE
  DAMAGE IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MAXWELL
602 
WWUS76 KSGX 060435
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 PM PDT MON APR 5 2010

CAZ055-056-058-060>062-060545-
/O.CAN.KSGX.HW.W.0003.000000T0000Z-100406T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
935 PM PDT MON APR 5 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. LOCAL GUSTS TO 40 MPH
WILL OCCUR THROUGH MIDNIGHT...THEN BE MOSTLY UNDER 30 MPH AFTER MIDNIGHT.

$$

MAXWELL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Apr 4, 8:20 AM PDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 4, 8:20 AM PDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
820 AM PDT SUN APR 4 2010

.SYNOPSIS...
LOW PRESSURE INLAND WILL DEEPEN THE MARINE LAYER AND KEEP THE
WEATHER COOL AGAIN TODAY. A WEAK COLD FRONT WILL BRING AREAS OF RAIN
WEST OF THE MOUNTAINS LATE TONIGHT AND MONDAY...AND STRONG AND GUSTY
WEST WINDS TO THE MOUNTAINS AND DESERTS. THE STORM WILL MOVE EAST
MONDAY NIGHT.. FOLLOWED BY DRY AND WARMER WEATHER TUESDAY THROUGH
FRIDAY. COOLER NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE 12Z MIRAMAR SOUNDING SHOWED A MARKED INCREASE IN THE MARINE
LAYER THIS MORNING WITH A WEAK INVERSION BASED NEAR 3500 FT. WINDS
WERE BACKING ALOFT AND HAD REACHED 40 KT AT 700 MBS. VISIBLE
SATELLITE IMAGERY SHOWED BROKEN MARINE STRATUS W OF THE MTNS.
SURFACE PRESSURE GRADIENTS WERE MODERATELY ONSHORE. AT 8 AM PDT...
TEMPS WERE IN THE 50S AT LOWER ELEVATIONS AND WINDS WERE LIGHT...
EXCEPT FOR THE HIGH DESERT WHERE HESPERIA HAD GUSTS TO 25 MPH...
AND THROUGH THE BANNING PASS.

WATER VAPOR IMAGERY THIS MORNING SHOWS A WELL DEVELOPED CYCLONE
CENTERED NEAR 45N/135W WHICH IS CLOSE TO THE 06Z GFS 12Z FORECAST
POSITION. CYCLONIC FLOW AROUND THE LOW WAS EXPANDING SOUTHWARD WITH
ENHANCED CLOUDS/MOISTURE OVER THE PACNW AND NOCAL. EXPECT A COOL...
BREEZY...AND PARTLY CLOUDY AFTERNOON HERE WITH THE DEEP MARINE LAYER
IN PLACE. WINDS WILL BE INCREASING AS SURFACE PRESSURES FALL OVER
THE HIGH DESERT AND GREAT BASIN AREAS. LOOKS LIKE ADVISORY STRENGTH
WINDS COULD BE REACHED BY LATE AFTERNOON WITH POTENTIAL HIGH WIND
CRITERIA BEING REACHED IN SPOTS OVERNIGHT AND ON MON.

A WEAK COLD FRONT WILL WORK SOUTH INTO THE REGION EARLY MON AND PASS
THROUGH THE CWA BY AFTERNOON WITH A PERIOD OF LIGHT RAIN AND SNOW.
WITH STRONG WINDS...ANY ACCUMULATION OF SNOW IN THE MOUNTAINS WILL
MAKE TRAVEL DIFFICULT AT RESORT LEVELS. AREAS OF BLOWING DUST AND
SAND WILL BE LIKELY IN THE DESERTS THROUGH MON.

AS THE STORM TRACKS FARTHER EAST ON TUE...EXPECT A WARMING TREND TO
BEGIN UNDER BUILDING HIGH PRESSURE ALOFT. BY WED...WINDS WILL TURN
OFFSHORE...FURTHER ENHANCING THE WARMING W OF THE MTNS. LOOK FOR
DAYTIME MAX TEMPS TO BE RUNNING BETWEEN 5 AND 10 DEGREES F ABOVE
SEASONAL AVERAGES FOR WED AND THU.

BY FRI..ONSHORE FLOW WILL BE INCREASING AGAIN...BUILDING THE MARINE
LAYER WITH MORE CLOUDS AND COOLING FOR THE WEEKEND. AT THIS TIME
BOTH THE LATEST AVAILABLE EC/GFS MODELS ARE ADVERTISING SOME LIGHT
PRECIPITATION BY SUN.

&&

.AVIATION...
041400Z...MARINE LAYER DEPTH THIS MORNING WAS AROUND 3500 FEET AND
SHOULD DEEPEN TO OVER 5000 FEET TONIGHT AND MONDAY AS A RESULT OF A
COLD FRONT APPROACHING FROM THE NORTHWEST. THE COLD FRONT SHOULD
PASS THROUGH THE AREA BETWEEN 12Z AND 18Z MONDAY. AREAS OF BROKEN TO
OVERCAST STRATOCU LAYERS BETWEEN 2000 AND 3500 FEET MSL WILL
CONTINUE THROUGH THE DAY WITH LOCAL SCATTERED AREAS THIS AFTERNOON.
VISIBILITIES MOSTLY UNRESTRICTED TODAY BUT AREAS OF 3 TO 5 MILES
EXPECTED TONIGHT AND MONDAY IN SHOWERS.

ABOVE THE MARINE LAYER...EXCEPT FOR CIRRUS AT OR ABOVE FL200...A
MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES IS EXPECTED
TONIGHT.

GUSTY WEST WINDS ACROSS THE MOUNTAINS THIS AFTERNOON AND TONIGHT
WILL BRING SOME MOUNTAIN WAVE AND ROTOR ACTIVITY WITH ASSOCIATED UP
AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR TO THE EASTERN DESERT AREAS
NEAR KPSP/KTRM AND L08 THIS AFTERNOON THROUGH TONIGHT.  HORTON

NOTE...EFFECTIVE AT 15Z TUESDAY APRIL 6 2010 THE NWS IN SAN DIEGO
WILL BEGIN 3-HOURLY TAF ISSUANCE FOR KSAN. THE INTERMEDIATE TAF
ISSUANCE AT 03Z...09Z...15Z...AND 21Z WILL BE ISSUED AS AMENDMENTS
TO THE TAFS ISSUED AT 00Z...06Z...12Z...AND 18Z. THE INTERMEDIATE
TAFS WILL BE ISSUED DURING A 20-MINUTE WINDOW BETWEEN 50 MINUTES
AFTER THE HOUR AND 10 MINUTES AFTER THE HOUR.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

CA...HIGH WIND WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH MONDAY
     EVENING FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
     VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

     SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

PZ...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Apr 4, 4:00 AM PDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SUN APR 4 2010

CAZ042-043-048-050-055>058-060>062-051200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

A PACIFIC STORM WILL BRING WIND...STARTING THIS AFTERNOON...
AND RAIN...STARTING TONIGHT. THE STORM WILL EXIT TO THE EAST
MONDAY NIGHT.

* HIGH WIND WATCH FROM 1 PM THIS AFTERNOON THROUGH MONDAY EVENING
  FOR THE MOUNTAINS AND DESERTS...SEE LAXNPWSGX.

* SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

* HIGH RIP CURRENT RISK AT THE BEACHES...SEE LAXSRFSGX

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM WILL CONTINUE TO BRING AREAS OF LIGHT RAIN WEST OF THE
MOUNTAINS MONDAY...AND VERY STRONG WEST WINDS TO THE MOUNTAINS AND
DESERTS INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MACKECHNIE

In the hours before

Special weather statement, Apr 4, 7:17 AM PDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
717 AM PDT SUN APR 4 2010

CAZ042-043-048-050-055>058-060>062-042100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
717 AM PDT SUN APR 4 2010

...A BRIEF RETURN TO WINTER SUNDAY NIGHT AND MONDAY...

A COLD LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING
STRONG AND GUSTY WINDS AND SOME LIGHT RAIN AND SNOW TO SOUTHERN
CALIFORNIA TONIGHT AND MONDAY.

JET STREAM WINDS ALOFT WILL REACH CLOSE TO 150 MPH MONDAY...WHICH
SHOULD SUPPORT WINDS OF 60 MPH OR MORE OVER THE MOUNTAIN CRESTS.
MOUNTAIN WAVES MAY BRING SOME OF THIS ENERGY TO THE DESERT FLOOR
WITH STRONG BURSTS OF POTENTIALLY DAMAGING WINDS AT TIMES...ALONG
WITH BLOWING DUST AND SAND. A HIGH WIND WATCH IS IN EFFECT FOR THE
MOUNTAINS AND DESERTS.

A COLD FRONT ASSOCIATED WITH THE STORM...WILL PASS THROUGH SOUTHERN
CALIFORNIA ON MONDAY MORNING. A PERIOD OF LIGHT RAIN AND MOUNTAIN
SNOW WILL PRECEDE THE FRONT LATE TONIGHT AND MONDAY MORNING. THE
SNOW LEVEL WILL LOWER TO NEAR 4500-5000 FEET OVER THE SAN BERNARDINO
MOUNTAINS WHERE A COUPLE INCHES OF ACCUMULATION IS POSSIBLE AT
RESORT LEVELS. THE COMBINATION OF STRONG WINDS...BLOWING SNOW...AND
FOG WILL REDUCE VISIBILITY FOR A TIME MAKING TRAVEL DIFFICULT.

RAIN AMOUNTS IN THE COASTAL AND VALLEY AREAS WILL RANGE FROM AROUND
ONE-TENTH OF AN INCH NEAR THE COAST...TO AS MUCH AS A QUARTER INCH
IN SOME OF THE INLAND VALLEYS. THE FOOTHILLS AND COASTAL MOUNTAIN
SLOPES WILL SEE THE MOST RAIN WITH TOTALS FROM ONE-QUARTER...TO ONE-
HALF INCH. HIGHEST AMOUNTS ARE LIKELY IN SAN BERNARDINO COUNTY.
LITTLE...IF ANY RAIN IS EXPECTED IN THE DESERTS.

JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:18 AM PDTHigh Wind WatchSGXRiverside, San Bernardino, San Diego8 hr
Apr 4, 11:34 AM PDTWind AdvisorySGXRiverside, San Bernardino, San Diego8 hr

Nearby

High Wind Warnings in California, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.